+ Reply
Log in or Register to participate in these discussions
Radiation side effets
lost_soul
6 Posts
Today my mind is all over the place. Anybody here ever had radiation done to the pelvis? im wondering how are you handling those side effects if you have any and how long did it take for them to get better if ever it does.. my last radiation treatments was march 5th and my side effects are still there, somewhat better but still there..
8 Replies
ACH2015
2007 Posts
lost_soul

I am going to tag IamJay‍ here. If you're talking about bowel issues She was just seeking the same information.
Calling all Kayakers thread (from the Next Chapter - Living well after cancer forum) had some good suggestions to share as well. Radiation Therapy is a publication from the Canadian Cancer Society that has food information about radiation the effects and how to help manage them. Also... don't forget the resources from your oncolgist, and the nutritionist at the hospital.

Hope this helps.

ACH2015
IamJay
85 Posts

Hi @lost_soul

thanks @ACH2015 for adding me here.

Ive had pelvic radiation for vaginal cancer and can relate to the side effects concerns. What exactly are your side effects?

Are you using lots of cream for skin issues? (I found glaxal base cream worked well)

i have definitely had bowel issues and I am still trying to fine tune that to deal with urgency issues. I dealt with the diarrhea by using Imodium as needed and taking Metamucil every day. My side effects started getting better about two weeks after my last radiation treatment.

Feel free to ask any questions…. there isn’t much I am not comfortable talking about! This has been a long and personal journey! I have learned to talk openly about pooping and peeing and all things related to my vagina and vulva!!!🤭😜

You‘ve come to the right place!

Judy

magic
4 Posts
Will be closely following. I am not getting treated yet but once we know more with what I am dealing with radiation will most likely happen for vaginal cancer.

Looking for any info that may help down the line. I know I am ahead of the treatment but I want to know what I may be dealing with.

Thanks.
Marg
lost_soul
6 Posts

Hi @IamJay thanks for your comment! I do put cream on treated area - I use Aveno no perfume for my whole body and it works just fine. :) Im still using Imodium also when needed and its less frequent now soo i guess it healing slowly loll… its hard to actually know food triggers it.. still working on that.. ive been done treatment since the 5th of march and still it happens.

Im wondering also before i talk to my oncologist about it. Would it be possible it could effect your hormonal cycle? Did you have a change in your menstruation cycle, your vagina not being able to lubricate? was there a change when you walked ?

@ACH2015 I do talk to my oncologist. and i should maybe talk with a nutritionist loll thanks for the reminder.

Whitelilies
918 Posts
lost_soul‍ Hi......I too had Radiation in the lower area/downtown core....(colon)......low lying....yucky area....
Please tell your medical team of your discomfort....they can hopefully help and guide you; they are the experts. Try to reach the Dietician on staff....they are a wealth of knowledge too. Many people have diarrhea from radiation....many have constipation.......I had bloating ! I felt like a whale.....Orca! I had nausea.....looking at food made me not want to eat all week.
It did get better/subside, over time. For the nausea....I recall the nurse gave me a pill....under the tongue...that melted, and helped me get through the sessions ahead.
IamJay‍ Hi....I too am quite comfy with "talking" about all topics, that are in the "Down town area"....where there is no parking, nor sunshine. Take That Doc ! If you want to look "there": Go Right Ahead.......I no longer turn beet red......

Keep sharing....we are listening.....
Regards
Whitelilies
IamJay
85 Posts
Hi lost_soul
In terms of diet, I cut most fiber out of my diet for quite awhile. No raw veggies. And I ate a lot of apple sauce, white bread and very bland food.
I've gradually added back more variety but I still have challenges some days. This just may be my new normal!
my family doctor just suggested taking 'Align' probiotics and to increase my metamucil to twice a day. I'll try that and see if that helps. These things and Imodium are much cheaper at Costco....
Hope you find some relief soon.
Judy
IamJay
85 Posts
Hi again lost_soul
I meant to tell you that I am menopausal but would imagine that the radiation could affect your menstrual cycle. In terms of vaginal dryness, that also makes sense. Have you tried something like 'Replense' for vaginal dryness?
When you ask about a change when you walk, do you mean because of discomfort or dryness? I was pretty raw down there so it was uncomfortable to walk without things rubbing and chafing. The dressing clinic showed me how to make a dressing with gauze and lots of glaxal base cream...that was a big relief. Not sure if that's your issue.
Keep asking questions....
Judy
lost_soul
6 Posts

@Whitelilies @IamJay Nice to know im not the only one going through these issues… my skin is fine i have so issues there was so every i just put my normal lotion everyday as i have always done.. and for the vaginal dryness its not that its super dry its dryer than usual.. i'll most likely mention it to my dr. for leg pain the dr. told me it would me normal since i had previous radiation done to my femur and had bone biopsy done in the lower back, was just wondering if others had it too loll… for the food part my diet has changed terribly also, its all very bland. No taste no nothing and plus i developed allergies and intolerance to lots of foods sooo im very limited, but of course doing the best i can to manage it all.

I'll definitely talk to my dr. see if there is something i can do or take to help rebuild it so i can eat all the foods I used too… pasta, potatoes, rice, poultry, meats, bread and some veggies aint cutting it anymore im way to limited loll feels like a very difficult person and don't want to eat anything lolll…. Tired of eating the same thing day after day…

+ Reply